MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Kinks were present along the length of the pusher assembly.The stretch resistant (sr) wire was fractured and the embolization coil was unraveled.Conclusions: evaluation of the returned podj revealed that the embolization coil was detached and unraveled due to a fracture of the sr wire.The complaint indicated that resistance was encountered while retracting the podj through the lantern.If the podj is forcefully retracted against resistance, the sr wire may become fractured, and the embolization coil may become unraveled.The lantern used in the procedure was not returned for evaluation; therefore, the root cause of the reported resistance was unable to determined.Further investigation revealed that the pusher assembly had kinks along its length.These kinks were likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01852.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal mammary arteries (rima) using a pod packing coils (podj) and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced the podj into the target vessel using the lantern; however, the podj was not packing as expected and the physician decided to remove it.While retracting the podj through the lantern, the physician encountered resistance, and the podj began to unravel.The physician then pulled the podj and it continued to unravel until it was completely removed.The procedure was completed using embolization particles.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9152008
Report Number3005168196-2019-01853
Device Sequence Number3185925
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Catalogue NumberRBYPODJ45
Device Lot NumberF68737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Date Report Sent to FDA01/01/2005